MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 6; PROS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONS, CEMEN, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 6; PROS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONS, CEMEN, POLY/METAL/POLY
Model Number 71421116
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 04/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2017, the patient had a bilateral tkr performed.Recently patient presented with pain and infection on his right side tkr.A revision surgery was performed on (b)(6) 2020 to correct the issue.All the implants were removed.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to the patient presented with pain and infection on his right side tkr.The affected genesis ii resurfacting patella, genesis ii tibial baseplate, genesis ii oxinium femoral component and legion xlpe high flexion tibial insert, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the risk management files identified the reported failure as potential adverse events.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no medical records provided, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM RIGHT SZ 6
Common Device Name
PROS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONS, CEMEN, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9991960
Report Number1020279-2020-01366
Device Sequence Number3700036
Product Code JWH
UDI-Device Identifier03596010469304
UDI-Public03596010469304
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model Number71421116
Device Catalogue Number71421116
Device Lot Number15AM04221G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date06/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;